Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Bacterial vaginosis infection - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Vaginal and Uterus Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2291 Questions
User :   gynecological problems.excess vaginal discharge.
Doctor :   Hi
User :   hello
Doctor :   Can you elaborate on the problem?
User :   So i am 20 years old. since i was young and i started having my menstrual cycle i started having vaginal discharge.
Doctor :   Ok
User :   the doctor said that it was normal . i took 2 or three times lomexin ovule
Doctor :   Ok
User :   that kills any bacteria if there is an infection but there wasnt a yeast infection.
User :   i am suffering from vaginal discarge every every day for many years.
User :   sometimes it is opaque clear. the other times can be creamy yellowish
User :   no itching. no dryness. no smell
User :   it smells kind of sweet rather than the fishy bad odours everyone describes that are related ti infections.
Doctor :   Ok
User :   i only had one sexual partner and that is my current boyfriend. he is healthy. use protection
User :   so i dont know what might that be. my blood tests didnt show any increased hormonal levels
Doctor :   Have you undergone a smear test on the discharge?
User :   when i was young. and there was no infection. it has been many years since then.
User :   but the discharge is the same. nothing has changed.
Doctor :   Do you have history of diabetes, thyroid dysfunctions in the past?
User :   no
Doctor :   You mentioned that you used lomexin - did it help you?
User :   no. nothing changed
User :   sometimes the discharge is gone. and then comes back again. either opaque or creamy .
Doctor :   How significant is the discharge - do you feel spotting or is it soaking your undergarments?
User :   soaking
User :   i am always wet so sometimes i have to use tampons or pads. it is really annoying
Doctor :   Are your periods regular?
User :   yes. normal periods
User :   every 25 days. for 5 or 6 days
User :   what i have noticed is when i take ibuprofen or any medicine
User :   the discharge is increased
Doctor :   Have you undergone a physical examination, Perspeculum examination by a gynecologist?
User :   and sometimes when i dont urinate often. a sticky mucus comes out with urine. but that does not happen often
Doctor :   Ok
Doctor :   Have you undergone a physical examination, Perspeculum examination by a gynecologist?
User :   no
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   Vaginal discharge can happen normally secondary to oestrogen and other hormones.
Doctor :   However such normal secretions are usually clear, watery,
Doctor :   non smelling discharge.
Doctor :   Since you report that the discharge is opaque/thick and occasionally yellow colored and soaking discharge
Doctor :   there could be some local factors that could be contributing to the normal discharge.
Doctor :   Regular and frequent use of tampoons along with increased stress factor can also be contributing to the vaginal discharge.
Doctor :   Sitting at one end of the computer without a physical examination, perspeculum examination and smear test
User :   sorry typing error. is not opaque. its almost watery
User :   can this be related to polycystic ovarian syndrome?
Doctor :   Watery/colourless /non smelling discharge is considered normal.
Doctor :   and PCOS causing excessive oestrogens can cause such symptoms.
Doctor :   But since you report that your periods are regular
Doctor :   it rules out PCOS almost completely.
Doctor :   If the discharge is not a normal one,
Doctor :   I am thinking more of a local cervix or uterine pathologies
Doctor :   that could be diagnosed based on physical and perspeculum examination alone.
Doctor :   Hence I strongly recommend that you consider consulting a gynecologist for these tests.
Doctor :   The tests along with smear tests with pap smear will give a clue to the cause.
Doctor :   Do you follow?
User :   yes!
User :   why could the discharge increase after taking ibuprofens or medicine?
Doctor :   Use of antibiotics can cause worsening of fungal infections.
Doctor :   However I cannot explain this phenomena over the use of NSAIDS such as Ibuprofen.
User :   thats right. but the strange thing is that i took lomexin. wich is antifungal and antibacterial. if it was an infection my discharge would smell. and i would not have excess vaginal discarge since 15
Doctor :   You could probably be suffering from normal discharge secondary to the effects of oestrogen combined with a pathological ones.
Doctor :   This off course is my presumption.
User :   okay. thank you. i will book an appointment with a gynecologist.
Doctor :   The tests are essential to rule out pathological causes.
Doctor :   Do you have any other query?
User :   no. thank you for your help
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor